Thunderstorm Wind, Shackelford
- When
- June 2, 2:11 AM CST to 2:12 AM CST
- Where
- Shackelford County, Albany
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -99.300
Law enforcement estimated winds gusting to 60 mph.
A very unstable airmass interacting with a cold front resulted in the development of isolated severe thunderstorms. These severe storms caused damaging thunderstorm winds and flash flooding near San Angelo, Wall and Albany in West Central Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A very unstable airmass interacting with a cold front resulted in the development of isolated severe thunderstorms. These severe storms caused damaging thunderstorm winds and flash flooding near San Angelo, Wall and Albany in West Central Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 1, 11:31 PM CST, 2 hours 40 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 1231 AM CDT Sun Jun 2 2019 .AVIATION... /06Z TAFS/ Line of strong thunderstorms southeast of Amarillo could affect KABI as soon at 9Z as it moves southeast. Isolated storms were developing ahead of the storm, so added VCTS at KABI earlier at 7Z. Temporary IFR visibilities in rain and MVFR ceilings likely as the storms move through. Storms could possibly affect KSJT, mainly after 12Z, but confidence not high, so left out of terminal. Otherwise MVFR stratus returns 11-12Z in southern terminals and KSJT mid morning. Ceilings should dissipate by 16Z, but mid level clouds will likely remain. && .PREV DISCUSSION... /issued 916 PM CDT Sat Jun 1 2019/ UPDATE... Sent out a quick update to increase PoPs across much of the northern and eastern Big Country as thunderstorms move southeast across the region. This activity is forecast to move east of the area and weaken over the next 1 to 2 hours. Additional convection has developed across the Panhandle.. A few of the CAMs move this convection south and east into the Big Country after 1 AM, so have increased PoPs slightly across these areas. Some of this convection could make it into the northern Concho Valley around daybreak, so expanded slight chance PoPs south into portions of the Concho Valley and Heartland after midnight. Otherwise, no other changes are needed at this time. PREV DISCUSSION... /issued 658 PM CDT Sat Jun 1 2019/ AVIATION... /0Z TAFS/ Thunderstorms over northwest Texas continue to develop and move southward near an stationary front and retreating dryline. Storms should decrease after sunset, but still can not rule out a few storms over the I-20 area overnight. Have continued with VCTS for KABI overnight. Confidence is lower that storms could survive all the way south to KSJT, so will not include in TAFS at this time. Otherwise, MVFR ceilings expected to redevelop later tonight and dissipate by mid morning tomorrow. Winds generally southeast at 20 kt or less, except stronger and gusty near thunderstorms. PREV DISCUSSION... /issued 238 PM CDT Sat Jun 1 2019/ SHORT TERM... (Tonight and Tomorrow) Early this afternoon, a shortwave ridge was in place across much of West Central Texas. Skies were partly cloudy, with temperatures around 90 degrees. A cold front was located across the Central Plains, while a complex of thunderstorms was diving southward through Oklahoma and the Texas Panhandle. This complex was producing an outflow boundary which is expected to progress southward into the Big Country later this afternoon and evening. New showers and thunderstorms were initiating along and ahead of this boundary, as they were helped along by a weak impulse going over the top of the ridge. For tonight, a few lingering showers and thunderstorms are possible, but should diminish after sunset. However, a couple of the hi-resolution models are showing a new cluster of thunderstorms forming over the Texas Panhandle, then dropping southeast across the Big Country by late tonight. Multiple runs of the HRRR model have performed well thus far and indicate this scenario unfolding. As a result, PoPS have been increased after midnight for areas along and north of Interstate 20. Elsewhere, clouds should increase across the entire region overnight as the boundary layer decouples. For tomorrow, conditions should start off similar to Saturday morning, with lows around 70 and mostly cloudy skies. Clouds should clear out by mid morning with ample sunshine. The 500mb ridge is expected to hold firm across the region. By tomorrow afternoon, a few shortwave impulses will start to intrude from the west over the Edwards Plateau and western Concho Valley. CAPE values of 2000- 3000J/kg, and LIs of -7 degrees C should give ample opportunity for scattered showers and thunderstorms to develop by mid afternoon. Large hail and locally damaging winds can be expected. Otherwise, high temperatures should once again reach the upper 80s to around 90. LONG TERM... (Sunday Night through Saturday) Upper level ridge extending across West Central Texas on Sunday evening will gradually shift east through the start of the week, placing West Central Texas in better southwest flow aloft. With the deep upper trough over the western US moving slowly to the east as well, rain chances will increase across the area. As the trough finally approaches by Tuesday night and Wednesday, models show convection becoming more widespread. Upper trough passes to the east by Thursday or Thursday night, and will take the rain chances with it. Strong upper level ridge and hotter temperatures look to be arriving for next weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 85 68 82 / 20 20 40 50 San Angelo 70 86 68 84 / 20 20 30 50 Junction 70 88 71 84 / 10 10 20 50 Brownwood 70 87 69 82 / 10 10 30 50 Sweetwater 69 83 68 81 / 30 30 30 50 Ozona 69 82 68 81 / 20 30 30 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/04
Hazardous Weather Outlook National Weather Service San Angelo TX 248 PM CDT Sat Jun 1 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 248 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible west of a Brownwood to Sonora line this afternoon and evening. A line of thunderstorms may also develop along and north of Interstate 20 late this evening and overnight. A few storms may be severe, with large hail and damaging winds being the main hazards. Heavy rainfall may cause localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible across West Central Texas Sunday through the middle of next week. Some of the storms may be severe, especially next Tuesday and Wednesday. The main hazards will be large hail and damaging winds. Heavy rainfall may cause localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tomorrow.
Special Weather Statement
National Weather Service San Angelo TX
116 AM CDT Sun Jun 2 2019
TXZ049-098-099-113-020730-
Haskell TX-Throckmorton TX-Fisher TX-Jones TX-
116 AM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...JONES...FISHER AND
THROCKMORTON COUNTIES UNTIL 230 AM CDT...
At 111 AM CDT, Doppler radar was tracking a strong line of
thunderstorm from Justiceburg to Jayton to Benjamin...moving
southeast at 35 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
This strong thunderstorm will be near...
O'brien around 145 AM CDT.
Rule and Rochester around 150 AM CDT.
Weinert around 205 AM CDT.
Haskell around 210 AM CDT.
Rotan, Stamford and Throckmorton around 230 AM CDT.
Other locations impacted by this storm include Funston, Us-183 Near
The Throckmorton-Baylor County Line, Hitson, Lusk, Tuxedo, Lake Fort
Phantom Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9896 3297 9962 3253 9962 3254 10066
3294 10065 3297 10062 3296 9999 3340 9999
3339 9895
TIME...MOT...LOC 0611Z 290DEG 29KT 3341 10020
mkdSpecial Weather Statement
National Weather Service San Angelo TX
256 AM CDT Sun Jun 2 2019
TXZ114-020845-
Shackelford TX-
256 AM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SHACKELFORD COUNTY UNTIL 345 AM
CDT...
At 255 AM CDT, Doppler radar was tracking Doppler radar was tracking
a line of strong thunderstorms from Lueders to Fort Griffin, or 11
miles north and northwest of Albany, moving southeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
This strong thunderstorm will be near...
Ibex around 315 AM CDT.
Other locations impacted by this storm include Us-
180 Near The Shackelford-
Stephens County Line, Big Country Baptist Assembly and Mccarty Lake.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.
LAT...LON 3283 9909 3253 9910 3252 9909 3253 9961
3294 9961 3295 9909
TIME...MOT...LOC 0755Z 306DEG 38KT 3288 9927
mkdSpecial Weather Statement National Weather Service San Angelo TX 300 AM CDT Sun Jun 2 2019 TXZ099-020845- Throckmorton TX- 300 AM CDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR THROCKMORTON COUNTY UNTIL 345 AM CDT... At 259 AM CDT, Doppler radar was tracking strong thunderstorms from Elbert to Woodson to Fort Griffin, or 10 miles southeast of Throckmorton, moving southeast at 40 mph. Wind gusts of 50 to 55 mph will be possible with these storms. This storm will remain over mainly rural areas of Throckmorton County, including the following locations... The Intersection Of Us- 183 And Us-283 and The Intersection Of Us-283 And Ranch Road 209. LAT...LON 3298 9895 3297 9947 3340 9913 3340 9896 TIME...MOT...LOC 0759Z 296DEG 33KT 3305 9910 mkd
The Dyess AFB radar (KDYX), 22 km away, was scanning. The volume nearest the first event began at 08:10 UTC.
5 thunderstorm wind, 2 flash flood, 1 flood. Local standard time, as filed.
Law enforcement estimated winds gusting to 60 mph.
The Wall West Texas Mesonet measured a wind gust of 82 mph. The wind caused damage to six irrigation pivots, which were flipped over by damaging thunderstorm winds near the Wall West Texas Mesonet site.
A COOP observer reported roofs torn off buildings and power poles leaning over near the U.S. Highway 87 and FM 2334 area.
A trained spotter reported limbs down.
A trained spotter reported a roof ripped off of a barn.
Law enforcement reported numerous roads flooding in San Angelo, especially low water crossings and neighborhood streets.
The San Angelo Fire Department reported major flooding in San Angelo. There have been 3 to 4 water rescue calls and streets have major water flowing over them in some areas that normally do not flood.
A COOP observer reported flooding with water 18 to 20 inches deep.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832134, 832144, 832143, 832133, 832141, 832137, 832138, 832140.